Alert archive / Vermont / Flash Flood Warnings in 2011
Flash Flood Warning 15, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at May 27, 2011, 6:35 PM EDT for Essex County, New York; 4 counties in Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 6:35 PM EDT (22:35 UTC)
- Expired
- May 27, 2011, 10:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WGUS51 KBTV 272235
FFWBTV
NYC031-VTC001-007-015-023-280230-
/O.NEW.KBTV.FF.W.0015.110527T2235Z-110528T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
635 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADDISON COUNTY IN CENTRAL VERMONT
WESTERN WASHINGTON COUNTY IN CENTRAL VERMONT
NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK
CHITTENDEN COUNTY IN NORTHWEST VERMONT
WESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT
* UNTIL 1030 PM EDT
* AT 626 PM EDT...HEAVY RAINFALL WAS FALLING ACROSS THE SOUTHEAST
CHAMPLAIN VALLEY INTO CENTRAL NEW YORK. THE RAIN WAS FALLING IN
AREAS THAT RECEIVED VERY HEAVY RAINFALL IN THE PAST 24
HOURS...AND THE COMBINATION OF PREVIOUS RAINFALL AND A HALF TO ONE
INCH OF RAIN IN LESS THAN AN HOUR WILL RESULT IN FLASH FLOODING.
IN ADDITION...HEAVY RAINFALL IN THE BURLINGTON URBAN AREAS WILL
OVERWHELM STORM DRAINS AND CAUSE STANDING WATER ON CITY STREETS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNDERHILL
STATE PARK...WINOOSKI...WILLISTON...WESTFORD...STOWE...SOUTH
BURLINGTON...JOHNSON...JERICHO...JEFFERSONVILLE...ESSEX JUNCTION...
COLCHESTER...CAMBRIDGE...BURLINGTON...WEST BOLTON...SHELBURNE
POINT...MALLETTS BAY...WATERVILLE...ESSEX CENTER AND BELVIDERE
CENTER
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4402 7268 4403 7274 4387 7286 4386 7287
4390 7288 4387 7297 4382 7297 4385 7303
4384 7322 4377 7321 4376 7336 4403 7343
4419 7339 4428 7331 4436 7334 4445 7329
4454 7334 4465 7304 4463 7293 4480 7266
$$
HANSON1 follow-up statement
395
WGUS71 KBTV 280221
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 PM EDT FRI MAY 27 2011
NYC031-VTC001-007-015-023-280231-
/O.EXP.KBTV.FF.W.0015.000000T0000Z-110528T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
1021 PM EDT FRI MAY 27 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR
NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON AND
WESTERN WASHINGTON COUNTIES IN CENTRAL VERMONT...AND CHITTENDEN AND
WESTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT...
RAINFALL HAS ENDED ACROSS THE REGION. WHILE THE THREAT OF HEAVY
RAINFALL AND ADDITIONAL FLASH FLOODING HAS ENDED...STREAMS WILL
CONTINUE TO RUN HIGH INTO THE OVERNIGHT HOURS. ROAD SURFACES MAY BE
DAMAGED FROM FLOODING...PLEASE OBEY ALL ROAD CLOSURE SIGNS...THEY
ARE THERE FOR YOUR SAFETY.
LAT...LON 4402 7268 4403 7274 4387 7286 4386 7287
4390 7288 4387 7297 4382 7297 4385 7303
4384 7322 4377 7321 4376 7336 4403 7343
4419 7339 4428 7331 4436 7334 4445 7329
4454 7334 4465 7304 4463 7293 4480 7266
$$
HANSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:18 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 27, 4:18 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 418 PM EDT FRI MAY 27 2011 .SYNOPSIS... EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY TONIGHT...ESPECIALLY OVER CENTRAL AND SOUTHERN VERMONT WHERE THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST. FOR THE START OF THE MEMORIAL DAY WEEKEND...EXPECT ABOVE NORMAL TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 417 PM EDT FRIDAY...AREAL COVERAGE OF STORMS IS INCREASING LATE THIS AFTERNOON ACROSS THE NORTH COUNTRY AND POINTS SOUTHWEST. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE STORMS OVER CENTRAL AND SOUTHERN VERMONT AS WELL AS SOUTHERN ESSEX COUNTY NEW YORK. SEVERE THUNDERSTORM WATCH NUMBER 389 REMAINS IN EFFECT UNTIL 8PM FOR THIS AREA. STILL LOOKING AT THE POTENTIAL FOR HEAVY RAIN ACROSS THIS AREA AS WELL AFTER THE SEVERE THREAT COMES TO AN END. MORE SHOWERY WEATHER BEHIND THE FRONT IN THE SAINT LAWRENCE VALLEY SUGGESTS THREAT FOR FLASH FLOODING HAS COME TO AN END AND THUS HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS AREA...BUT KEPT IT IN PLACE ELSEWHERE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON. LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY. THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE 80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN 00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY. NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL SUBSIDENCE REGIME IN PLACE. IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING 8 C/KM LATE TUESDAY/TUES NIGHT. 850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID- UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...A QUASI-STATIONARY BOUNDARY LINGERS ON A SOUTHWEST TO NORTHEAST ORIENTATION FROM ESSEX COUNTY NEW YORK THROUGH NORTHEAST VERMONT. EXPECT LIGHT RAIN AND PERIODS OF SHOWERS NORTH OF THIS FRONT...MENTIONED RAIN FOR MSS SLK AND PBG. BTV WILL BE CLOSER TO THE EDGE OF THIS BOUNDARY AND MAY SEE SOME THUNDERSTORMS APPROACHING ITS LOCATION. MPV WILL BE ON THE WARM SIDE OF THE FRONT AND HAS A BETTER CHANCE OF THUNDERSTORMS WHICH HAVE BE MENTIONED WITH VCTS FROM 21Z TO 02Z. RUT WILL BE IN THE HIGHEST IMPACT AREA WHERE VOLATILE THUNDERSTORM ACTIVITY IS EXPECTED. LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE WITH THESE STORMS. OVERNIGHT...THUNDERSTORMS CEASE AND FOG FORMS ACROSS THE REGION. MPV AND SLK CAN EXPECT LOWER IFR VISIBILITIES WHILE THE OTHER LOCATIONS EXPERIENCE MVFR. IFR/MVFR CEILINGS WILL ALSO POSE A THREAT OVERNIGHT AT ALL AREAS. CONDITIONS WILL IMPROVE AFTER 14Z SATURDAY. OUTLOOK 18Z SATURDAY THROUGH TUESDAY... 18Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN PATCHY FOG OVERNIGHT. 00Z MONDAY THROUGH TUESDAY...TRENDING VFR WITH HIGH PRESSURE BUILDING IN. && .HYDROLOGY... AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA. && .MARINE... AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED. FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019. NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028>031-034-035. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...EVENSON LONG TERM...BANACOS AVIATION...BOYD HYDROLOGY...EVENSON MARINE...EVENSON
Hazardous weather outlook, May 27, 2:06 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 206 PM EDT FRI MAY 27 2011 NYZ026>031-087-VTZ001>003-005-006-016-017-281815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ034-035-VTZ004-007>012-018-019-281815- WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON- EASTERN RUTLAND- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE EASTERN ADIRONDACK MOUNTAINS IN NEW YORK INTO CENTRAL AND SOUTHERN VERMONT BY EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE ONE INCH HAIL AND ISOLATED WIND GUSTS TO 70 MPH IN THE STRONGER STORMS. THESE SHOWERS AND THUNDERSTORMS WILL TRANSITION INTO VERY HEAVY RAINFALL LATER THIS AFTERNOON AND EARLY EVENING...WITH MORE FLASH FLOODING ANTICIPATED. THE PRIMARY THREAT AREA FOR FLASH FLOODING WILL BE ACROSS ESSEX COUNTY NEW YORK INTO MOST OF CENTRAL AND SOUTHERN VERMONT...INCLUDING PARTS OF THE NORTHEAST KINGDOM AND SOUTHERN CHAMPLAIN VALLEY. EXPECT RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A VERY SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 27, 6:14 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
614 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD WILMINGTON 44.39N 73.82W
05/27/2011 ESSEX NY PUBLIC
WATER OVER ROAD ALONG RTE 83
&&
EVENT NUMBER BTV1100218
LOCONTOLocal storm report, May 27, 6:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
617 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL TICONDEROGA 43.85N 73.42W
05/27/2011 E0.75 INCH ESSEX NY EMERGENCY MNGR
DIME SIZE HAIL
&&
EVENT NUMBER BTV1100219
LOCONTOLocal storm report, May 27, 6:31 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
631 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SHOREHAM 43.89N 73.32W
05/27/2011 E1.00 INCH ADDISON VT PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100220
LOCONTOLocal storm report, May 27, 6:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
632 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL TICONDEROGA 43.85N 73.42W
05/27/2011 E0.25 INCH ESSEX NY AMATEUR RADIO
HAM RADIO... ONE-QUARTER INCH HAIL
&&
EVENT NUMBER BTV1100221
LOCONTOLocal storm report, May 27, 6:34 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
634 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL SHOREHAM 43.89N 73.32W
05/27/2011 E0.50 INCH ADDISON VT PUBLIC
HALF-INCH HAIL
&&
EVENT NUMBER BTV1100222
LOCONTOSpecial weather statement, May 27, 6:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 635 PM EDT FRI MAY 27 2011 VTZ006-008-017-272300- EASTERN CHITTENDEN VT-LAMOILLE VT-WASHINGTON VT- 635 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHITTENDEN... NORTHERN WASHINGTON AND SOUTH CENTRAL LAMOILLE COUNTIES... AT 631 PM EDT...A STRONG THUNDERSTORM WAS NEAR WATERBURY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... WATERBURY CENTER...MIDDLESEX CENTER...MOSCOW...MOUNT WORCESTER... WORCESTER... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT. LAT...LON 4459 7257 4439 7238 4423 7272 4440 7282 NASH
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:19 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| May 26, 8:44 PM EDT | Flash Flood Warning | BTV | Essex | 6 hr |
| May 26, 10:28 PM EDT | Flash Flood Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 6 hr |
| May 27, 4:16 PM EDT | Special Weather Statement | BTV | Essex | 59 min |
| May 27, 4:22 PM EDT | Flash Flood Warning | BTV | Essex | 4 hr |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 58 min |
| May 27, 5:47 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 58 min |
| May 26, 8:13 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Orange, Washington | 47 min |
| May 26, 8:23 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Washington | 36 min |
| May 26, 8:29 PM EDT | Flash Flood Warning | BTV | Addison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more | 3 hr |
| May 26, 9:03 PM EDT | Special Weather Statement | BTV | Caledonia | 42 min |
| May 26, 10:15 PM EDT | Special Weather Statement | BTV | Essex | 30 min |
| May 26, 11:59 PM EDT | River Flood Warning | BTV | Washington | 13 hr |
| May 26, 11:59 PM EDT | River Flood Warning | BTV | Chittenden | 39 hr |
| May 27, 12:16 AM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 43 min |
| May 27, 1:01 AM EDT | River Flood Warning | BTV | Caledonia | 42 hr |
| May 27, 4:07 AM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Lamoille, Orange, Orleans, Washington | 3 hr |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 64 min |
| May 27, 5:38 PM EDT | Special Weather Statement | BTV | Caledonia | 37 min |
| May 27, 6:32 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 28 min |
| May 27, 6:35 PM EDT | Special Weather Statement | BTV | Washington | 25 min |
| May 27, 6:42 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Orange, Orleans, Washington | 63 min |
| May 27, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 59 min |
| May 27, 6:49 PM EDT | Special Weather Statement | BTV | Addison | 26 min |
| May 27, 6:52 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 40 min |
| May 27, 7:05 PM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more | 3 hr |
| May 27, 7:27 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 63 min |
| May 27, 7:30 PM EDT | Special Weather Statement | BTV | Addison | 30 min |
| May 27, 7:31 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 34 min |
Nearby
Flash Flood Warnings in Vermont, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.